Advertisement

Journal of Mathematical Sciences

, Volume 150, Issue 5, pp 2358–2368 | Cite as

On the sets of boundedness of solutions for a class of degenerate nonlinear elliptic fourth-order equations with L 1-data

  • A. A. Kovalevsky
  • F. Nicolosi
Article

Abstract

In this article, we deal with a class of degenerate, nonlinear, elliptic fourth-order equations in divergence form with coefficients satisfying a strengthened ellipticity condition and right-hand sides of the class L 1 depending on the unknown function. We consider the Dirichlet problem for equations of the given class and prove the existence of solutions of this problem bounded on the sets where the behavior of the data of the problem and the weighted functions involved is sufficiently regular.

Keywords

Variational Inequality Dirichlet Problem Entropy Solution Quasilinear Elliptic Equation Young Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. Bénilan, L. Boccardo, T. Gallouët, R. Gariepy, M. Pierre, and J. L. Vazquez, “An L 1-theory of existence and uniqueness of solutions of nonlinear elliptic equations,” Ann. Scu. Norm. Sup. Pisa Cl. Sci., 22, 241–273 (1995).MATHGoogle Scholar
  2. 2.
    A. A. Kovalevskii, “Entropy solutions of the Dirichlet problem for a class of nonlinear elliptic fourth-order equations with right-hand sides in L 1,” Izv.: Math., 65, 231–283 (2001).CrossRefMathSciNetMATHGoogle Scholar
  3. 3.
    A. Kovalevsky and F. Nicolosi, “Boundedness of solutions of variational inequalities with nonlinear degenerated elliptic operators of high order,” Appl. Anal., 65, 225–249 (1997).CrossRefMathSciNetMATHGoogle Scholar
  4. 4.
    A. Kovalevsky and F. Nicolosi, “On the Hölder continuity of solutions of equations and variational inequalities with degenerate nonlinear high order operators,” in: Problemi attuali dell’analisi e della fisica matematica. Atti del 2 o Simp. Int. dedicato alla memoria del Prof. Gaetano Fichera, Aracne Editrice, Roma (2000), pp. 205–220.Google Scholar
  5. 5.
    A. Kovalevsky and F. Nicolosi, “Solvability of Dirichlet problem for a class of degenerate nonlinear high-order equations with L 1-data,” Nonlinear Anal., Theory Methods Appl., 47, 435–446 (2001).CrossRefMathSciNetMATHGoogle Scholar
  6. 6.
    A. Kovalevsky and F. Nicolosi, “Entropy solutions of Dirichlet problem for a class of degenerate anisotropic fourth-order equations with L 1-right-hand sides,” Nonlinear Anal., Theory Methods Appl., 50, 581–619 (2002).CrossRefMathSciNetMATHGoogle Scholar
  7. 7.
    A. Kovalevsky and F. Nicolosi, “Existence of solutions of some degenerate nonlinear elliptic fourth-order equations with L 1-data,” Appl. Anal., 81, 905–914 (2002).CrossRefMathSciNetMATHGoogle Scholar
  8. 8.
    J. L. Lions, Quelques Méthods de Résolution des Problèmes aux Limites non Linéaires, Dunod, Gauthier-Villars, Paris (1969).Google Scholar
  9. 9.
    F. Nicolosi and I. V. Skrypnik, “Nirenberg-Gagliardo interpolation inequality and regularity of solutions of nonlinear higher order equations,” Topol. Methods Nonlinear Anal., 7, 327–347 (1996).MathSciNetMATHGoogle Scholar
  10. 10.
    I. V. Skrypnik, “High-order quasilinear elliptic equations with continuous generalized solutions,” Differ. Uravn., 14, 786–795 (1978).MathSciNetMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2008

Authors and Affiliations

  1. 1.Institute of Applied Mathematics and MechanicsDonetskUkraine

Personalised recommendations